Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 99, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 2, 2015, 1:15 PM MST for Pima County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2015, 1:15 PM MST (20:15 UTC)
- Expired
- Sep 2, 2015, 1:45 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 12 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828 WUUS55 KTWC 022015 SVRTWC AZC019-022045- /O.NEW.KTWC.SV.W.0099.150902T2015Z-150902T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 115 PM MST WED SEP 2 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 145 PM MST * AT 114 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF VAIL...AND MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... VAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3190 11047 3187 11072 3214 11077 3217 11046 TIME...MOT...LOC 2014Z 175DEG 11KT 3198 11061 $$ FRENCH
2 follow-up statements
772 WWUS55 KTWC 022030 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST WED SEP 2 2015 AZC019-022045- /O.CON.KTWC.SV.W.0099.000000T0000Z-150902T2045Z/ PIMA AZ- 130 PM MST WED SEP 2 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 129 PM MST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VAIL...MOVING NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... VAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3191 11049 3190 11070 3214 11077 3217 11046 TIME...MOT...LOC 2029Z 175DEG 11KT 3203 11061 $$ FRENCH
551
WWUS55 KTWC 022047
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
147 PM MST WED SEP 2 2015
AZC019-022056-
/O.EXP.KTWC.SV.W.0099.000000T0000Z-150902T2045Z/
PIMA AZ-
147 PM MST WED SEP 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3191 11049 3190 11070 3214 11077 3217 11046
TIME...MOT...LOC 2044Z 175DEG 11KT 3203 11061
$$
FRENCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 9:00 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 2, 9:00 AM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST WED SEP 2 2015 .SYNOPSIS...AMPLE MOISTURE IN COMBINATION WITH SEVERAL DISTURBANCES WILL CREATE ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY WITH THE POTENTIAL FOR LOCAL FLASH FLOODING. WE WILL THEN MAINTAIN ENOUGH MOISTURE FOR ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...NICE SOUTHERLY FLOW OVER THE REGION THANKS TO A WEAK TROUGH ALONG THE WEST COAST AND AN AREA OF HIGH PRESSURE OVER TEXAS. WITHIN THIS FLOW WE HAVE A GOOD AMOUNT OF MID AND UPPER LEVEL MOISTURE AS EVIDENCED BY THE CLOUD COVER...TO GO ALONG WITH PRETTY GOOD LOW LEVEL MOISTURE. WITHIN THAT SOUTHERLY FLOW THERE ARE A FEW EMBEDDED DISTURBANCES THAT SHOULD ASSIST WITH CONVECTIVE DEVELOPMENT LATER TODAY AND TONIGHT...UNLIKE YESTERDAY. THE SOUNDING THIS MORNING LOOKS BETTER THAN IT HAS IN A FEW DAYS ONCE WE WORK OFF THE MORNING LOWER LEVEL INHIBITION. FORECAST SOUNDINGS SUGGEST CONVECTION DEVELOPING LATE MORNING HOURS WHILE MAINTAINING PWS NEAR 1.5 AND CAPES OF AT LEAST 1500 J/KG INTO THE AFTERNOON. ONCE WE GET THE CONVECTION TO FIRE OFF WILL NEED TO WATCH FOR TRAINING ECHOES ESPECIALLY OVER AND ON THE NORTH SIDE OF THE MOUNTAINS WHICH COULD LEAD TO HEAVY RUNOFF ISSUES. THIS TYPE OF ACTIVITY COULD CONTINUE WELL INTO THE NIGHT AS THE DISTURBANCES WILL BE THE DRIVER OF THE CONVECTION. OVERALL A WELL ABOVE AVERAGE THUNDERSTORM DAY EXPECTED TODAY. WATCH FOR ORGANIZED OUTFLOWS AND HEAVY RAIN WITH ISOLATED WET MICROBURST POTENTIAL. THE OUTFLOWS MAY CREATE SOME DUST ISSUES IN PORTIONS OF PIMA AND PINAL COUNTIES IF THE OUTFLOWS GET TOO FAR AHEAD OF THE RAIN CORES. CERNIGLIA REMAINDER OF THE DISCUSSION MOSTLY FROM PREVIOUS DISCUSSION...THE FLOW WILL BE STRONG ENOUGH TO RESET THE ATMOSPHERE FOR THURSDAY...AND WITH A SECOND IMPULSE COMING UP FROM THE SOUTH LATE THURSDAY AFTERNOON AND EVENING...THE POTENTIAL IS THERE FOR A MORE WIDESPREAD AND STRONGER CONVECTIVE PERIOD THAN TODAY. THE GFS HAS BEEN CONSISTENT WITH THIS IDEA THE LAST 3 DAYS ALTHOUGH IT APPEARS TO BE ABOUT 12 HRS EARLIER NOW. EVEN BETTER STORM ORGANIZATION POSSIBLE WITH ANOTHER ELEVATED RISK FOR WET MICROBURST ACTIVITY AND STRONG ORGANIZED OUTFLOW. AFTER THAT DETAILS BECOME LESS CLEAR...HOWEVER IN GENERAL WE WILL MAINTAIN THIS FAVORABLE FLOW INTO THE WEEKEND WITH EACH DAY HAVING THE POTENTIAL FOR ABOVE AVERAGE THUNDERSTORM COVERAGE AS WE CONTINUE TO IMPORT MOISTURE AND ENERGY FROM OUR SEPTEMBER TROPICAL SEEDING ZONE OFF THE MEXICAN COAST. MEYER && .AVIATION...VALID THRU 03/18Z. SCATTERED TO NUMEROUS TSRA/SHRA ARE EXPECTED ACROSS MUCH OF SE ARIZONA THIS AFTERNOON AND EVENING RESULTING IN SCT TO LOCALLY BKN LAYERS 8-12K FT AND BKN-OVC LAYERS ABV. STORM MOTION WILL GENERALLY BE TO THE NORTH AROUND 10 KTS. BRIEF MVFR CONDITIONS IN HEAVY RAIN AND WIND GUSTS OF 35 TO 45 KTS WILL OCCUR WITH THE STRONGER THUNDERSTORMS. OTHERWISE...EXPECT LAYERED CLOUDS MOSTLY BETWEEN 10- 15K FT AGL AND SURFACE WIND GENERALLY LESS THAN 10 KTS INTO TONIGHT. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTHEAST ARIZONA THROUGH SATURDAY. LOCALLY HEAVY RAINFALL AND BRIEF GUSTY WINDS WILL ACCOMPANY THE STRONGER THUNDERSTORMS. POTENTIAL EXISTS FOR LOCALLY HEAVY RUNOFF THIS AFTERNOON INTO TONIGHT. TYPICAL T-STORM GUSTS WILL BE 25-35 MPH WITH STRONGER STORMS PUSHING OVER 50 MPH. STORM MOTION WILL GENERALLY BE TO THE NORTH TO NORTHEAST ABOUT 10-15 MPH. THEREAFTER...ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL SUNDAY THROUGH TUESDAY. CERNIGLIA && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 6:04 PM MST | Special Weather Statement | TWC | Pinal | 26 min |
| Sep 1, 6:28 PM MST | Special Weather Statement | TWC | Pinal | 32 min |
| Sep 2, 1:24 PM MST | Special Weather Statement | TWC | Santa Cruz | 36 min |
| Sep 2, 1:45 PM MST | Special Weather Statement | TWC | 30 min | |
| Sep 2, 1:58 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 32 min |
| Sep 2, 2:13 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 32 min |
| Sep 2, 2:28 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 20 min |
| Sep 2, 2:36 PM MST | Special Weather Statement | TWC | 39 min | |
| Sep 2, 2:43 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 2, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 25 min |
| Sep 2, 4:44 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.